Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 10, 2021, 4:44 AM MST. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 4:44 AM MST (11:44 UTC)
- Expired
- Aug 10, 2021, 5:30 AM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.00 in
- Wind
- 30
The radar
The Tucson radar (KEMX), 67 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 11.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WWUS85 KTWC 101144
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
444 AM MST Tue Aug 10 2021
AZZ504-514-101230-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
444 AM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Pima
County through 530 AM MST...
At 442 AM MST, Doppler radar was tracking a strong thunderstorm over
Marana, moving north at 5 mph.
HAZARD...Winds in excess of 35 mph and brief heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marana, Casas Adobes, Flowing Wells, Tortolita, Catalina State Park,
Catalina Foothills, Picture Rocks and Dove Mountain.
This includes the following highways...
Interstate 10 between mile markers 235 and 251.
Route 77 between mile markers 71 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3227 11094 3236 11123 3250 11125 3249 11089
TIME...MOT...LOC 1142Z 193DEG 5KT 3242 11111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
MeyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:34 AM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 10, 2:34 AM MST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 234 AM MST Tue Aug 10 2021 .SYNOPSIS...Increasing shower and thunderstorm chances will bring temperatures a few degrees below average much of this week. Some storms will generate strong winds and heavy rain. && .DISCUSSION...With high pressure now east of the area again, a deep southerly flow has returned to SE AZ. Plenty of moisture with precipitable water values ranging from 1.15 inches near the New Mexico border to 1.8 inches in the lower deserts. Surface dewpoints holding easily in the 60s with a long steady fetch of additional moisture pushing up from the south. Expect a daily chance of showers and thunderstorms the next few days before a strong inverted trough pushes slowly in from the east Friday and Saturday. By then high pressure will be rebuilding through the central Great Basin to our north. This will reinforce strong organized thunderstorm outflow from the Mogollon Rim that should push deep into the lower deserts in the late afternoon and evening hours. So, severe and flash flood threat to end the week. && .AVIATION...Valid through 11/12Z. Mostly SCT-BKN clouds 10-14k ft MSL. Isolated to scattered SHRA/TSRA expected, mainly in afternoon and evening hours. Local MVFR conditions and gusty winds with SHRA/TSRA. Outside of SHRA/TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of sly/sely during the night/early morning and mainly wly/nwly late morning through afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Ample moisture this week along with periodic mid level disturbances will result in at least a mid grade monsoon pattern. Given the higher levels of moisture and cloud coverage, temperatures will be cooler this week. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 10, 4:44 AM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
444 AM MST Tue Aug 10 2021
AZZ504-514-101230-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
444 AM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Pima
County through 530 AM MST...
At 442 AM MST, Doppler radar was tracking a strong thunderstorm over
Marana, moving north at 5 mph.
HAZARD...Winds in excess of 35 mph and brief heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marana, Casas Adobes, Flowing Wells, Tortolita, Catalina State Park,
Catalina Foothills, Picture Rocks and Dove Mountain.
This includes the following highways...
Interstate 10 between mile markers 235 and 251.
Route 77 between mile markers 71 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3227 11094 3236 11123 3250 11125 3249 11089
TIME...MOT...LOC 1142Z 193DEG 5KT 3242 11111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MeyerThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:04 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 10, 5:12 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 10, 5:39 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 111 min |
| Aug 10, 6:26 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 5 hr |
| Aug 10, 6:49 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 116 min |
| Aug 10, 6:55 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 4 hr |
| Aug 10, 8:27 AM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
| Aug 10, 8:32 AM MST | Flash Flood Warning | TWC | Greenlee | 3 hr |
| Aug 10, 9:11 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 10, 10:51 AM MST | Areal Flood Warning | TWC | Pima, Pinal | 18 hr |
| Aug 10, 11:00 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 2 hr |
| Aug 10, 11:09 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 111 min |
| Aug 10, 11:41 AM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 12:52 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Aug 10, 12:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Aug 10, 1:38 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Aug 10, 1:43 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 10, 1:46 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Aug 10, 1:58 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 2:00 PM MST | Special Weather Statement | TWC | 45 min | |
| Aug 10, 2:08 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 10, 2:39 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 3:41 PM MST | Special Weather Statement | TWC | Santa Cruz | 34 min |
| Aug 10, 4:38 PM MST | Special Weather Statement | TWC | Santa Cruz | 52 min |
| Aug 10, 4:39 PM MST | Special Weather Statement | TWC | Pima | 36 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.